Alert archive / North Dakota / River Flood Warnings in 2018
River Flood Warning 5, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Apr 20, 2018, 8:28 AM CDT for Williams County, North Dakota. It took effect at Apr 20, 2018, 8:59 AM CDT. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2018, 8:28 AM CDT (13:28 UTC)
- In effect from
- Apr 20, 2018, 8:59 AM CDT
- Expired
- Apr 20, 2018, 8:25 PM CDT
- In force
- 11 hr
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Flood severity
- Minor
County Williams County, ND
The radar
The Minot AFB radar (KMBX), 205 km from the middle of the area, began a volume at 13:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Muddy River near Williston (LMCN8).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06331000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
326
WGUS43 KBIS 201328
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Bismarck ND
828 AM CDT Fri Apr 20 2018
...The National Weather Service in Bismarck has issued a flood
warning for the following rivers in North Dakota...
Little Muddy River near Williston affecting Williams County
For the Missouri River Basin including Williston...Minor flooding is
forecast.
.Warmer temperatures over the past few days have resulted in enough
snow melt to push the Little Muddy into flood stage. This runoff
will cause short term minor flooding along the Little Muddy.
NDC105-210900-
/O.NEW.KBIS.FL.W.0005.180420T1359Z-180421T0900Z/
/LMCN8.1.ER.180420T1359Z.180420T1800Z.180420T2100Z.NO/
828 AM CDT Fri Apr 20 2018
The National Weather Service in Bismarck has issued a
* Flood Warning for
The Little Muddy River near Williston
* From this morning until late this afternoon
* At 07AM Friday the stage was...9.7 feet
* Minor flooding is forecast
* Flood stage is 10.0 feet
* Forecast to rise above flood stage this morning and continue to
rise to near 10.6 feet by this afternoon. The river is expected
to fall below flood stage by late this afternoon.
* Impact...At 12.0 feet...CO-8 by gage road has water on it. CO-7B
also floods at this level. The Little Muddy Recreation area near
Williston floods.
&&
FLD OBSERVED FORECASTS (7AM)
LOCATION STG STG DAY/TIME Sat Sun Mon Tue Wed
Missouri River Basin
Williston 10 9.7 Fri 7 AM 7.8 7.7 7.4 7.2 7.0
LAT...LON 4830 10369 4832 10356 4810 10358
4811 10361 4827 10362
$$
JV1 follow-up statement
363
WGUS83 KBIS 210125
FLSBIS
Flood Statement
National Weather Service Bismarck ND
825 PM CDT Fri Apr 20 2018
...The flood warning is cancelled for the following rivers in North
Dakota...
Little Muddy River near Williston affecting Williams County
For the Missouri River Basin including Williston no flooding is
observed or forecast.
.The river level has fallen below flood stage, and is forecast to
continue to fall. Therefore the flood warning is cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive into areas where water tops the
roadway. Turn around...Don't drown. Avoid driving on flooded roads.
&&
NDC105-210155-
/O.CAN.KBIS.FL.W.0005.000000T0000Z-180421T0900Z/
/LMCN8.1.ER.000000T0000Z.180420T1415Z.180420T1727Z.NO/
825 PM CDT Fri Apr 20 2018
The Flood Warning is cancelled for
The Little Muddy River near Williston.
* At 7:15 PM Friday the stage was 8.7 feet.
* Flood stage is 10.0 feet.
* Fell below flood stage at 12:27 PM Friday.
* Forecast...The river will continue to fall to 7.1 feet by Sunday
morning.
&&
FLD OBSERVED FORECASTS (7PM)
LOCATION STG STG DAY/TIME Sat Sun Mon Tue Wed
Missouri River Basin
Williston 10 8.7 Fri 7 PM 7.2 6.9 6.6 6.3 6.1
LAT...LON 4830 10369 4832 10356 4810 10358
4811 10361 4827 10362
$$
KSWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Apr 20, 6:21 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 20, 6:21 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 621 AM CDT Fri Apr 20 2018 .UPDATE... Issued at 617 AM CDT Fri Apr 20 2018 Current forecast trending ok. Light fog with visibilities of 3 to 5 miles mainly north this morning. The only change would be to downplay the fog as it is more inconsequential this morning. && .SHORT TERM...(Today and tonight) Issued at 150 AM CDT Fri Apr 20 2018 The milder weather pattern will continue today as a closed upper low will transit the central Plains States, with a weak REX Block over North Dakota Friday night into Saturday. Adopted the Superblend highs with temperatures over the snow covered areas about 5 to 10 degrees cooler. This impact will be going away this weekend as the snow continues to melt. Models have been progressively trending the precipitation further south for Friday afternoon and Friday night and this model run continues that trend. Most of the POPs are south of the border with just a slight chance of rain across the far southern sections. Again followed the Superblend for temperatures in the lower 30s Friday night. .LONG TERM...(Saturday through Thursday) Issued at 150 AM CDT Fri Apr 20 2018 Weak mid level flow with h500 high over h500 low pattern can be associated with stratus/fog. Looked at the NAM bufkit soundings, Saturday which show stratus across the southern areas of the state. The clouds may linger through the day Saturday so trimmed the highs a bit south and increased clouds through the day. Sunday will see a dry cold frontal passage move through associated with a shortwave trough across souther Canada. Good mixing and some sun behind the front should help warm highs at least into the mid to upper 50s most areas. We do see lower dewpoints and relative humidities across western North Dakota, so some elevated fire weather concerns continues with minimum RH values around 25 percent. Also used the generally windier CONSMOS guidance for winds Sunday but feel the Fire Weather threat will remain below very high west. For the remainder of the forecast accepted the Superblend guidance within a generally progressive flow. A shortwave trough moves through Monday night and Tuesday bringing a good chance for rain across the south. A brief rain/snow mix is possible Monday night but temperatures should be to warm for accumulations. Highs for the week should be in the 50s to lower 60s, except for Tuesday which will be in the upper 40s and 50s. The remainder of the week will be in the mid 50s to around 60 which will be a bit cooler than normal but close. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 617 AM CDT Fri Apr 20 2018 Surface low pressure trough in montana will move slowly east today. VFR conditions are expected for all TAF sites. Light fog (BR) expected from KISN-KMOT through 14Z then unrestricted visibilities after 14Z. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA SHORT TERM...WAA LONG TERM...WAA AVIATION...WAA
Hazardous weather outlook, Apr 20, 3:42 AM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 342 AM CDT Fri Apr 20 2018 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-210845- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 342 AM CDT Fri Apr 20 2018 /242 AM MDT Fri Apr 20 2018/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. waa
Nearby
River Flood Warnings in North Dakota, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.